zbMATH — the first resource for mathematics

Baranchick-type estimators of a multivariate normal mean under the general quadratic loss function. (English) Zbl 07334119
Summary: The problem of estimating the mean of a multivariate normal distribution by different types of shrinkage estimators is investigated. We established the minimaxity of Baranchick-type estimators for identity covariance matrix and the matrix associated to the loss function is diagonal. In particular the class of James-Stein estimator is presented. The general situation for both matrices cited above is discussed.
62C Statistical decision theory
62H Multivariate analysis
Full Text: DOI MNR
[1] A.J. Baranchick, Multiple Regression and estimation of the mean of a multivariate normal distribution, Technical Report, № 51, Stanford Univ., 1964
[2] A.J. Baranchick, “A family of minimax estimators of the mean of a multivariate normal distribution”, The Annals of Mathematical Statistics, 41:2 (1970), 642-645 · Zbl 0204.52504
[3] A. Benkhaled, A. Hamdaoui, “General classes of shrinkage estimators for the multivariate normal mean with unknown variance: minimaxity and limit of risks ratios”, Kragujevac J. Math., 46:2 (2019), 193-213
[4] D. Benmansour, A. Hamdaoui, “Limit of the ratio of risks of James-Stein estimators with unknown variance”, Far East J. Theo. Stat., 36:1 (2011), 31-53 · Zbl 1279.62052
[5] M.E. Bock, “Minimax estimators of the mean of a multivariate normal distribution”, Ann. Statist., 3:1 (1975), 209-218 · Zbl 0314.62005
[6] A. Hamdaoui, D. Benmansour, “Asymptotic properties of risks ratios of shrinkage estimators”, Hacet. J. Math. Stat., 44:5 (2015), 1181-1195 · Zbl 1348.62073
[7] W. James, C. Stein, “Estimation with Quadratic Loss”, Proc. 4th Berkeley Symp, Math. Statist. Prob., v. 1, Univ of California Press, Berkeley, 1961, 361-379 · Zbl 1281.62026
[8] K. Selahattin, D. Issam, “The optimal extended balanced loss function estimators”, J. Comput. Appl. Math., 345 (2019), 86-98 · Zbl 1402.62152
[9] K. Selahattin, S. Sadullah, M. RÖzkale, H.Güler, “More on the restricted ridge regression estimation”, J. Stat. Comput. Simul., 81 (2011), 1433-1448 · Zbl 1327.62405
[10] C. Stein, “Inadmissibilty of the usual estimator for the mean of a multivariate normal distribution”, Proc. 3th Berkeley Symp. Math. Statist. Prob., v. 1, Univ. of California Press, Berkeley, 1956, 197-206
[11] C. Stein, “Estimation of the mean of a multivariate normal distribution”, Ann. Statis., 9:6 (1981), 1135-1151 · Zbl 0476.62035
[12] W.E. Strawderman, “Minimax estimation of location parameters for certain spherically symmetric distribution”, J. Multivariate Anal., 4:1 (1974), 255-264 · Zbl 0283.62036
[13] X. Xie, S.C. Kou, L. Brown, “Optimal shrinkage estimators of mean parameters in family of distribution with quadratic variance”, Ann. Statis., 44:2 (2016), 564-597 · Zbl 1347.60017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.